Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Head and chest congestion with productive cough and nausea. Taking sudaphed and ibuprofen. Any other medicine required?

I ve been feeling ill for 2 weeks. Started with sneezing , runny nose, watery eyes, headaches , fatigue , temperature elevates mostly in the evening. Now I m still head congested but also chest congested with a productive cough and nausea. I ve been taking generic sudaphed and ibuprofen . Is there something different I should be taking?
Asked On : Tue, 30 Oct 2012
Answers:  2 Views:  227
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
If you are taking sudafed for more than 5 days in a row, please STOP as you will get exactly the opposite symptoms since you started. This is called tachyphylaxis, meaning you develop tolerance to the chemical quickly and get the worse symptoms.
Antihistamines, nasal sprays for 2 weeks would be worthwhile (antihistamine nasal spray like azelastine or combined with a steroid for 6 weeks).
Allergy testing by skin prick tests or specific IgE blood test will be worthwhile if these symptoms do come in circles or have a seasonal pattern.
Answered: Tue, 30 Oct 2012
I find this answer helpful
Pulmonologist Dr. Shashi Dangwal's  Response
You seem to be suffering from `Upper Respiratory Tract Infection` which may have even gone down to the lungs. The medicines you are taking will give you only symptomatic relief. You need to take a proper course of anti biotics like augmentin625 theree times a day or azithral250 twice a day. This should be taken for a period of 5 to 7 days. If you continue to be unwell you may have to go in for a chest x ray and consult a pulmonologist.
Answered: Tue, 30 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor